Research Article

Bertrand Curves in Minkowski Spacetime: A New Approach

Volume: 75 Number: 3 September 26, 2026

Bertrand Curves in Minkowski Spacetime: A New Approach

Abstract

In this study, we establish the existence conditions of non-null Bertrand curve pairs in Minkowski spacetime that preserve the classical definition of Bertrand curves, namely curve pairs with parallel principal normal vectors, where both the curves and their Frenet vectors are non-null. The corresponding Bertrand mate curves are explicitly constructed. All obtained results are examined with respect to every possible causal character of the curves and their Frenet vectors. Furthermore, the existence of Combescure-related curves, which form a subclass of Bertrand curves, is demonstrated as a consequence of the results. A number of examples are presented to demonstrate the theoretical results.

Keywords

Supporting Institution

No Support

Thanks

Thanks

References

  1. Balgetir, H., Bektaş, M., and Inoguchi, J. (2004). Null Bertrand curves in Minkowski 3-space and their characterizations. Note di Matematica, 23(1):7–13.
  2. Bertrand, J. M. (1850). Mémoire sur la théorie des courbes à double courbure. Comptes Rendus, 15:332–350.
  3. Camcı, Ç., Uçum, A., and İlarslan, K. (2020). A new approach to Bertrand curves in Euclidean 3-space. Journal of Geometry, 111(49).
  4. Camcı, Ç., Uçum, A., and İlarslan, K. (2021). Space curves related by a transformation of Combescure. Journal of Dynamical Systems and Geometric Theories, 19(2):271–287.
  5. Cheng, Y.-M. and Lin, C.-C. (2009). On the generalized Bertrand curves in Euclidean 𝑛-space. Note di Matematica, 29(2):33–39.
  6. Demir, D. and İlarslan, K. (2023). On generalized Bertrand curves in Euclidean 3-space. Facta Universitatis, Series: Mathematics and Informatics, 38(1):199–208.
  7. Ersoy, S. and Inalcık, A. (2014). Generalized spacelike Bertrand curves in Minkowski 5-space. Quaestiones Mathematicae, 37(1):19–29.
  8. Gök, I., Nurkan, S. K., and İlarslan, K. (2014). On pseudo null Bertrand curves in Minkowski space-time. Kyungpook Mathematical Journal, 54(4):685–697.

Details

Primary Language

English

Subjects

Algebraic and Differential Geometry

Journal Section

Research Article

Publication Date

September 26, 2026

Submission Date

September 24, 2025

Acceptance Date

March 11, 2026

Published in Issue

Year 2026 Volume: 75 Number: 3

APA
Keçilioğlu, O., İlarslan, K., & Uçar, M. K. (2026). Bertrand Curves in Minkowski Spacetime: A New Approach. Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics, 75(3), 487-506. https://doi.org/10.31801/cfsuasmas.1788973
AMA
1.Keçilioğlu O, İlarslan K, Uçar MK. Bertrand Curves in Minkowski Spacetime: A New Approach. Commun. Fac. Sci. Univ. Ank. Ser. A1 Math. Stat. 2026;75(3):487-506. doi:10.31801/cfsuasmas.1788973
Chicago
Keçilioğlu, Osman, Kazım İlarslan, and Münevver Kübra Uçar. 2026. “Bertrand Curves in Minkowski Spacetime: A New Approach”. Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 75 (3): 487-506. https://doi.org/10.31801/cfsuasmas.1788973.
EndNote
Keçilioğlu O, İlarslan K, Uçar MK (September 1, 2026) Bertrand Curves in Minkowski Spacetime: A New Approach. Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 75 3 487–506.
IEEE
[1]O. Keçilioğlu, K. İlarslan, and M. K. Uçar, “Bertrand Curves in Minkowski Spacetime: A New Approach”, Commun. Fac. Sci. Univ. Ank. Ser. A1 Math. Stat., vol. 75, no. 3, pp. 487–506, Sept. 2026, doi: 10.31801/cfsuasmas.1788973.
ISNAD
Keçilioğlu, Osman - İlarslan, Kazım - Uçar, Münevver Kübra. “Bertrand Curves in Minkowski Spacetime: A New Approach”. Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 75/3 (September 1, 2026): 487-506. https://doi.org/10.31801/cfsuasmas.1788973.
JAMA
1.Keçilioğlu O, İlarslan K, Uçar MK. Bertrand Curves in Minkowski Spacetime: A New Approach. Commun. Fac. Sci. Univ. Ank. Ser. A1 Math. Stat. 2026;75:487–506.
MLA
Keçilioğlu, Osman, et al. “Bertrand Curves in Minkowski Spacetime: A New Approach”. Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics, vol. 75, no. 3, Sept. 2026, pp. 487-06, doi:10.31801/cfsuasmas.1788973.
Vancouver
1.Osman Keçilioğlu, Kazım İlarslan, Münevver Kübra Uçar. Bertrand Curves in Minkowski Spacetime: A New Approach. Commun. Fac. Sci. Univ. Ank. Ser. A1 Math. Stat. 2026 Sep. 1;75(3):487-506. doi:10.31801/cfsuasmas.1788973